MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Crack (1135); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: n/a - lens was not implanted.Section d6b - explant date: n/a - lens was not implanted.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after introducing the inserter into the patient's eye, the preloaded monofocal intraocular lens (iol) cartridge tip bent and the iol was stuck inside.Customer was unable to implant the lens.The device was withdrawn from the eye and a back up device was used without further issue.There was no patient injury reported.No medical or surgical intervention was required.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 21-may-2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification was performed on the suspect product.The plunger rod was found bent and overriding a lens that was stuck in the cartridge.Viscoelastic residue was observed to be evenly distributed throughout the cartridge.The cartridge tip was deformed, and the cartridge was bulging where the lens is stuck.The lens module was inspected revealing no issues; viscoelastic residue was observed inside the lens module.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module indicating that an excessive amount of ophthalmic viscoelastic device (ovd) may have been used which could contribute to the complaint issue reported.Plunger rod advancement was inspected revealing no issues; no issues were observed with the plunger rod tip.The lens could not be removed from the cartridge for further evaluation.The photographs provided by the customer were evaluated.The photographs showed the suspect cartridge and lens module.The cartridge was observed to be bent.The plunger rod was also observed to be bent in the cartridge.No further evaluation was performed.The complaint issue "cartridge tip cracked/damaged" and "stuck in cartridge" were identified during product and photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE IOL WITH TECNIS SIMPLICITYTM DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22057716
Report Number3012236936-2025-000120
Device Sequence Number15362107
Product Code HQL
UDI-Device Identifier05050474635883
UDI-Public(01)05050474635883(17)260623
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown